Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 95, NWS Denver/Boulder, CO

June 11, 2025Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2025, 6:58 PM MDT for Sedgwick County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2025, 6:58 PM MDT (00:58 UTC)
Expired
Jun 11, 2025, 7:24 PM MDT
In force
26 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Sedgwick County, CO

The radar

The Goodland radar (KGLD), 177 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.0 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:05 PM MDT, 53 minutes earlier. Its key messages:

  • Gusty winds up to 50 mph from high based-showers and thunderstorms late this afternoon and evening.
  • Chance of afternoon showers and thunderstorms continues Thursday and Friday.
  • Strong to severe thunderstorms possible over the northeast plains Friday and Saturday.
  • Warming trend through Sunday with the warmest temperatures this weekend.
Area forecast discussion, Jun 11, 6:05 PM MDT, 53 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
605 PM MDT Wed Jun 11 2025

.KEY MESSAGES...

- Gusty winds up to 50 mph from high based-showers and
  thunderstorms late this afternoon and evening.

- Chance of afternoon showers and thunderstorms continues Thursday
  and Friday.

- Strong to severe thunderstorms possible over the northeast
  plains Friday and Saturday.

- Warming trend through Sunday with the warmest temperatures this
  weekend.

&&

.DISCUSSION /Through Wednesday/...
Issued at 234 PM MDT Wed Jun 11 2025

Scattered showers and thunderstorms have already formed over the
higher terrain. They will spread eastward through the afternoon
and early evening hours. Moisture isn't that great with dew points
in the mid 30s to mid 40s across the Front Range. MLCAPE stays
under 700 J/kg and shear will be weak, so we are not expecting any
organized thunderstorm activity. Because of the large
temperature/dew point spread (inverted V sounding), gusty outflow
winds will be the main threat. A couple severe gusts will be
possible, but most of the gusts will be under 50 mph. The showers
and storms come to an end by early to mid evening as the air
stabilizes.

Much of the same is in store for Thursday with weak ridging
overhead leading to warm temperatures, weak winds aloft (low
shear), and limited moisture. South-southeast winds develop over
Nebraska and Kansas Thursday. These winds creep into eastern
Colorado increasing low level moisture and shear. It's this area
that will be more favorable for severe thunderstorms with MLCAPE
1500 J/kg. Farther west for much of the area, weaker high based
showers and thunderstorms are expected again with gusty outflow
winds to 50 mph.

On Friday, the ridging flattens some, increasing the flow aloft.
Westerly flow aloft increases over the western half of Colorado
bringing drier air to the mountains. Over the eastern half of
Colorado, southeast winds advance westward to roughly the I-25
corridor by early afternoon, Dew points over the eastern plains
reach the 50s leading to MLCAPE of 2000-3000 J/kg. Southeast winds
under an increasing west flow aloft should result in enough shear
for supercell thunderstorms. This unstable airmass will likely
stay east of the I-25 corridor. However, there looks to be enough
moisture for weak high-based showers and thunderstorms again.
Temperatures will continue to be warm with highs in the upper 80s
to lower 90s across northeast Colorado.

For the weekend, ridging aloft intensifies over the Central and
Southern Rockies. Highs are expected to warm into the 90s over
northeast Colorado. Across most of the area, limited moisture and
instability combined with warming aloft will result in dry
conditions or very weak convection. Easterly winds will hold
moisture over far eastern/northeastern Colorado with MLCAPE of
2000- 3000 J/kg. This will lead to a severe weather threat where
the higher dew points (greater than 50) reside.

The ridge slides off to the east next week, as an upper level
trough pushes inland from the Pacific. Highs temperatures cool
into the 80s across northeast Colorado by Tuesday. Still a little
too early to tell how much moisture will be in place. Southwest
flow aloft ahead of the trough should keep drier air over the
region. The best moisture will continue to be over the eastern
plains at times when we see surges of easterly winds. As far as
PoPs go, will have 10-30 across the area each day.

&&

.AVIATION /00Z TAFS through 00Z Friday/...
Issued at 539 PM MDT Wed Jun 11 2025

VFR through the TAF period. Last cluster of showers is moving
across DEN at the moment, though there has been a gradual
weakening trend with the few microbursts that have been observed
by TDEN. Still think there could be a few more gusts through about
0030-0045z, but overall convective activity should quickly
diminish over the next hour or two. Drainage winds will be quick
to develop this evening and should persist through tomorrow
morning.

Another similar convective pattern is forecast for Thursday, with
variable/gusty winds as the main convective hazard during the
afternoon and early evening.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Hiris
Hazardous weather outlook, Jun 11, 11:03 AM MDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1103 AM MDT Wed Jun 11 2025

COZ030>051-121715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1103 AM MDT Wed Jun 11 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms this afternoon will bring
gusty winds, with speeds reaching up to 50 mph. Rainfall amounts
will mostly be light.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered afternoon showers and thunderstorms are expected again
Thursday and Friday. Some stronger to severe storms will be
possible over the northeast plains Friday afternoon. For the
weekend, the chance for storms is limited to the eastern plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

In the hours before

Special weather statement, Jun 11, 4:19 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Denver CO
419 PM MDT Wed Jun 11 2025

COZ044-112300-
Morgan County CO-
419 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MORGAN COUNTY
UNTIL 5 PM MDT...

At 419 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jackson Reservoir, or 17 miles northwest of Fort Morgan, moving
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Weldona, Jackson Reservoir and Goodrich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4039 10414 4052 10402 4052 10393 4041 10373
      4024 10396
TIME...MOT...LOC 2219Z 333DEG 11KT 4042 10402

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Ideker
Special weather statement, Jun 11, 4:33 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Denver CO
433 PM MDT Wed Jun 11 2025

COZ049-112315-
Washington County CO-
433 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON COUNTY
UNTIL 515 PM MDT...

At 433 PM MDT, Doppler radar was tracking a strong thunderstorm over
Arickaree School, or 29 miles south of Akron, moving southeast at 10
mph.

HAZARD...Wind gusts up to 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Arickaree School and Cope.

LAT...LON 3976 10318 3985 10297 3972 10280 3957 10280
      3957 10298
TIME...MOT...LOC 2233Z 329DEG 8KT 3976 10304

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Ideker
Special weather statement, Jun 11, 4:42 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Denver CO
442 PM MDT Wed Jun 11 2025

COZ041-112315-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
442 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT...SOUTH
CENTRAL ARAPAHOE AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 515 PM
MDT...

At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Arapahoe Park, or 21 miles southeast of Denver,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Southern Aurora, southeastern Parker, Elizabeth, Ponderosa Park
  and The Pinery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3948 10477 3960 10466 3959 10463 3958 10461
      3959 10460 3962 10460 3961 10456 3958 10455
      3958 10454 3959 10453 3958 10449 3955 10448
      3955 10446 3954 10447 3954 10445 3952 10444
      3954 10442 3950 10441 3950 10437 3929 10464
TIME...MOT...LOC 2242Z 307DEG 12KT 3952 10465

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Ideker
Special weather statement, Jun 11, 5:46 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Denver CO
546 PM MDT Wed Jun 11 2025

COZ050-051-120015-
Sedgwick County CO-Phillips County CO-
546 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PHILLIPS AND
SOUTHWESTERN SEDGWICK COUNTIES UNTIL 615 PM MDT...

At 546 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fairfield, or 13 miles west of Holyoke, moving southeast at 5 mph.

HAZARD...Wind gusts up to 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Haxtun, Paoli, Fairfield and Marks Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4076 10265 4084 10253 4064 10229 4051 10257
      4064 10267 4071 10266 4071 10265
TIME...MOT...LOC 2346Z 322DEG 5KT 4066 10254

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Ideker
Special weather statement, Jun 11, 6:14 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Denver CO
614 PM MDT Wed Jun 11 2025

COZ046-047-120045-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
614 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN COUNTY
UNTIL 645 PM MDT...

At 614 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Arriba, or 22 miles southeast of Limon, moving
southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hugo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3910 10348 3921 10340 3914 10318 3894 10325
      3904 10353
TIME...MOT...LOC 0014Z 23DEG 8KT 3913 10331

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Ideker
Special weather statement, Jun 11, 6:51 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Denver CO
651 PM MDT Wed Jun 11 2025

COZ047-120130-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
651 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN COUNTY
UNTIL 730 PM MDT...

At 651 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Boyero, or 24 miles southeast of Limon, moving south
at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Boyero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3909 10346 3910 10339 3910 10316 3891 10316
      3887 10344
TIME...MOT...LOC 0051Z 348DEG 8KT 3906 10333

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Ideker

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:14 PM MDTSpecial Weather StatementBOULincoln31 min
Jun 11, 6:51 PM MDTSpecial Weather StatementBOULincoln39 min
Jun 11, 6:54 PM MDTSevere Thunderstorm WarningBOULincoln36 min
Jun 12, 1:12 PM MDTSpecial Weather StatementBOUPark48 min
Jun 12, 1:28 PM MDTSpecial Weather StatementBOUJackson47 min
Jun 12, 1:45 PM MDTSevere Thunderstorm WarningBOUGrand, Jackson45 min
Jun 12, 2:05 PM MDTSpecial Weather StatementBOUGilpin40 min
Jun 12, 2:17 PM MDTSpecial Weather StatementBOULarimer43 min
Jun 12, 3:11 PM MDTSevere Thunderstorm WarningBOULarimer22 min
Jun 12, 5:30 PM MDTSevere Thunderstorm WarningBOULogan, Morgan38 min
Jun 12, 5:51 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington23 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.